Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 99, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 7, 2016, 4:37 PM CST for Bell County, Coryell County, McLennan County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2016, 4:37 PM CST (22:37 UTC)
- Expired
- Nov 7, 2016, 7:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, TX, Coryell County, TX, McLennan County, TX
The radar
The Ft Hood radar (KGRK), 67 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 5:15 PM CST | FLASH FLOOD | 2 S Mcgregor, TX | WATER RUNNING OVER MOTHER NEFF PARKWAY AT AG FARM ROAD |
| Nov 7, 5:30 PM CST | FLASH FLOOD | 3 W Moody, TX | HIGHWAY 107 CLOSED WEST OF MOODY DUE TO FLOODING OVER THE HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WGUS54 KFWD 072237
FFWFWD
TXC027-099-309-080130-
/O.NEW.KFWD.FF.W.0099.161107T2237Z-161108T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
437 PM CST MON NOV 7 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BELL COUNTY IN CENTRAL TEXAS...
SOUTHWESTERN MCLENNAN COUNTY IN CENTRAL TEXAS...
SOUTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS...
* UNTIL 730 PM CST
* AT 437 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS
SOUTHEASTERN CORYELL AND SOUTHWESTERN MCLENNAN COUNTIES. THIS
RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND CAUSE FLASH
FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY RISING
WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GATESVILLE...HEWITT...WOODWAY...MCGREGOR...LORENA...
BRUCEVILLE-EDDY...MOODY...MOTHER NEFF STATE PARK...
OGLESBY AND SOUTH MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3118 9764 3149 9771 3155 9728 3134 9715
3128 9728 3125 9726
$$
581 follow-up statement
110
WGUS74 KFWD 080039
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CST MON NOV 7 2016
TXC027-099-309-080130-
/O.CON.KFWD.FF.W.0099.000000T0000Z-161108T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-MCLENNAN TX-CORYELL TX-
639 PM CST MON NOV 7 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
NORTH CENTRAL BELL...SOUTHWESTERN MCLENNAN AND SOUTHEASTERN CORYELL
COUNTIES...
AT 640 PM CST...THUNDERSTORMS WERE GRADUALLY WEAKENING ACROSS
SOUTHEASTERN CORYELL... SOUTHWESTERN MCLENNAN AND NORTHERN BELL
COUNTIES. TWO TO OVER 3 INCHES OF RAIN HAS ALREADY FALLEN IN THIS
AREA WHICH IS RESULTING IN FLASH FLOODING. BROADCAST MEDIA HAS
REPORTED WATER RUNNING OVER MOTHER NEFF PARKWAY AT AG FARM ROAD
SOUTH OF MCGREGOR AND THAT HIGHWAY 107 WAS CLOSED WEST OF MOODY DUE
TO FLOODING OVER THE HIGHWAY. LOW-LYING AREAS ARE MOST VULNERABLE TO
RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY
FLOOD AND BECOME IMPASSABLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GATESVILLE...HEWITT...WOODWAY...MCGREGOR...LORENA...
BRUCEVILLE-EDDY...MOODY...MOTHER NEFF STATE PARK...OGLESBY AND SOUTH
MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3118 9764 3149 9771 3155 9728 3134 9715
3128 9728 3125 9726
$$
58What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 3:31 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 7, 3:31 PM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 331 PM CST Mon Nov 7 2016 .DISCUSSION... Two areas of showers and storms are ongoing across our forecast area early this afternoon. The first, which has persisted pretty much all day, continues to track steadily eastward generally north of I-20, headed for the Piney Woods of East Texas. The second is an area of somewhat stronger storms across parts of Central Texas, where diurnal gains in buoyancy have allowed for more vigorous updraft development. These southern storms may produce some brief gusty winds and perhaps some small hail, but severe weather is not anticipated at this time. With ascent in plentiful supply given our proximity to an upper-low across Kansas, showers and storms will be possible pretty much everywhere the rest of the afternoon and into the evening. In the short-term, the highest chances exist roughly along and east of the I-35 corridor. Additional rainfall amounts through this evening will generally be in the 0.25-0.75" range with localized amounts in excess of one inch possible. This may lead to some isolated urban and small stream flood issues. This evening will feature decreasing precipitation chances for our eastern counties as drier low-level air, characterized by dewpoints in the 50s, slowly seeps in. To the west, an additional area of showers and thunderstorms is expected to develop this evening as a very weak front or trough axis--currently situated from southwestern Oklahoma and into the Texas Big Country--slides southeastward. Convection may ultimately be aided by a glancing blow from an additional vort max currently coming out of the Texas Panhandle. As a result, the highest PoPs for this evening and overnight (60-70%) are painted effectively west of the I-35/35W corridor. Storm motions may begin to slow tonight ahead of this approaching boundary--into the 8-12 kt range. In addition, earlier rainfall across our northwestern counties has resulted in a decrease in 3-hr flash flood guidance values, although they still remain respectably high in the 1.5 to 3 inch range. Any convection tonight will be able to tap into anomalously rich tropospheric moisture, with PWATs running 1-2 standard deviations above normal. With this in mind, we'll need to keep an eye on precip rates and repeated hits from storms, and a somewhat higher flood threat may exists north and west of a Breckenridge to Gainesville line tonight. Precip chances will linger through the day on Tuesday as we will not be able to scour out the tenacious low-level moisture. By Tuesday night and into Wednesday, however, a good northerly push of some drier air will begin to shut precipitation chances down from north to south. I've retained a low chance of showers through Wednesday morning. We'll be in a precarious position between a filling upper-level low to the west and broad troughing across the northeastern CONUS --in a col or saddle point in the mid-level flow from Wednesday and beyond. As the upper-low sinks to our southwest and tends towards equivalent barotropic, large-scale lift will come into increasingly short supply. As a result, the official forecast will continue to show precip-free conditions through Monday of next week, but there may be some low-grade shots at precipitation towards the end of the week. Carlaw && .AVIATION... /ISSUED 1154 AM CST Mon Nov 7 2016/ /18Z TAFS/ Widespread IFR conditions along with ongoing showers and thunderstorms prevail across much of North and Central Texas at this hour. The main area of precipitation will continue to slowly move off to the northeast and should at least temporarily result in some improving conditions at the Metroplex airports. For the better part of the remainder of the afternoon...think cigs will generally be in the 700-1200 ft range with periodic restrictions to visibility. As for additional precipitation...the upper trough still remains to our west which means that we will likely see additional scattered showers and thunderstorms through tonight. For now...have the best timing between about 5pm and 8pm for additional development...although we will have to see if the scattered storms to the west can hold together. Later tonight...as a cold front slides into the area...an additional threat for showers and a few thunderstorms will exist. This should be in the midnight to 4am timeframe. Otherwise...winds will shift to the north with the front early Tuesday morning with IFR conditions prevailing through the night. Conditions will improve slowly through the day Tuesday. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 69 58 69 51 / 60 40 20 10 10 Waco 60 70 58 69 51 / 60 40 20 10 10 Paris 55 70 56 72 46 / 50 40 30 10 10 Denton 58 67 56 67 48 / 60 40 20 10 10 McKinney 57 68 56 69 48 / 60 40 30 10 10 Dallas 61 70 58 70 52 / 60 40 20 10 10 Terrell 58 69 58 70 49 / 50 40 30 10 10 Corsicana 60 71 58 70 52 / 50 40 20 10 10 Temple 60 71 57 68 52 / 60 40 20 10 10 Mineral Wells 58 66 54 65 47 / 70 30 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 7, 3:32 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 332 PM CST MON NOV 7 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081300- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 332 PM CST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTH TEXAS THROUGH TONIGHT. AREAS GENERALLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. SOME AREAS HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE LAST FEW DAYS AND ADDITIONAL RAINS MAY CAUSE SOME FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY BUT DRIER AIR WILL BEGIN TO MOVE INTO THE REGION BEHIND A COLD FRONT. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY STORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 5:43 PM CST | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Nov 7, 5:51 PM CST | Areal Flood Advisory | FWD | Bell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.